Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Feb 28, 2011, 7:53 PM EST for 6 counties in South Carolina; Robeson County, North Carolina. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 7:53 PM EST (00:53 UTC)
- Expired
- Feb 28, 2011, 9:00 PM EST
- In force
- 67 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC
The radar
The Columbia radar (KCAE), 131 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 8:12 PM EST | TSTM WND DMG | 2 N North Hartsville, SC | TREE DOWN AT INTERSECTION OF OUSLEYDALE AND TORY JAMES ROADS. TIME ESTIMATED BASED ON RADAR |
| Feb 28, 8:12 PM EST | TSTM WND DMG | 4 Se Clyde, SC | TREE DOWN ALONG KELLYBELLE ROAD. TIME ESTIMATED BASED ON RADAR |
| Feb 28, 8:17 PM EST | TSTM WND DMG | 5 Wnw Floyd, SC | TREES DOWN AT CENTERVILLE AND N CENTER ROAD. TIME ESTIMATED BASED ON RADAR |
| Feb 28, 8:21 PM EST | TSTM WND DMG | 3 Sw Society Hill, SC | MULTIPLE WIRES DOWN ON US-52. TIME ESTIMATED BASED ON RADAR |
| Feb 28, 8:31 PM EST | TSTM WND DMG | 4 Nne Dillon, SC | 1 LARGE PINE TREE UPROOTED ALONG HIGHWAY 95 JUST NORTH OF THE SC WELCOME CENTER. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 7:51 PM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -366 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
386
WUUS52 KILM 010053
SVRILM
NCC155-SCC031-033-041-051-067-069-010200-
/O.NEW.KILM.SV.W.0001.110301T0053Z-110301T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
753 PM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
MARION COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHWESTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 900 PM EST
* AT 749 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF CLYDE...OR
19 MILES NORTHWEST OF HARTSVILLE...AND MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
CLYDE...
NORTH HARTSVILLE...
AUBURN...
DOVESVILLE...
CHAVISTOWN...
BENNETTSVILLE...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
TUESDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3449 8004 3451 7998 3449 7990 3454 7983
3460 7982 3462 7979 3469 7988 3477 7994
3481 7992 3481 7967 3464 7947 3464 7944
3436 7913 3378 7910 3416 8015 3421 8011
3435 8018 3431 8024 3437 8029
TIME...MOT...LOC 0053Z 263DEG 56KT 3451 8030
$$
152 follow-up statements
193
WWUS52 KILM 010124
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
824 PM EST MON FEB 28 2011
NCC155-SCC031-033-041-051-067-069-010200-
/O.CON.KILM.SV.W.0001.000000T0000Z-110301T0200Z/
ROBESON NC-MARLBORO SC-DILLON SC-DARLINGTON SC-FLORENCE SC-MARION SC-
HORRY SC-
824 PM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EST
FOR NORTHWESTERN HORRY...MARION...NORTHERN FLORENCE...DARLINGTON...
DILLON...MARLBORO AND SOUTHWESTERN ROBESON COUNTIES...
AT 821 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
SOCIETY HILL...OR 7 MILES SOUTHWEST OF BENNETTSVILLE...MOVING EAST AT
55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAUSSEN...
HYMAN...BLENHEIM...PAMPLICO...BROWNSVILLE...OAK GROVE...TATUM...
DUNBAR...BINGHAM...BLUE BRICK...CLIO...MCCOLL...GRESHAM...SELLERS...
MINTURN...WEST MARION...LATTA...MARION...BRITTON NECK...LITTLE
ROCK...DILLON...RAINS...FLOYDALE...ZION...HAMER...SMITHBORO...
GALIVANTS FERRY...FORK...PEE DEE CROSSROADS...SOUTH OF THE BORDER...
GAPWAY...MULLINS...AYNOR...KEMPER...HORRY...LAKE VIEW AND NICHOLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
TUESDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3449 8004 3451 7998 3449 7990 3454 7983
3460 7982 3462 7979 3469 7988 3477 7994
3481 7992 3481 7967 3464 7947 3464 7944
3436 7913 3378 7910 3416 8015 3421 8011
3435 8018 3431 8024 3437 8029
TIME...MOT...LOC 0124Z 263DEG 56KT 3456 7972
$$
15408
WWUS52 KILM 010200
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
900 PM EST MON FEB 28 2011
NCC155-SCC031-033-041-051-067-069-010207-
/O.EXP.KILM.SV.W.0001.000000T0000Z-110301T0200Z/
ROBESON NC-MARLBORO SC-DILLON SC-DARLINGTON SC-FLORENCE SC-MARION SC-
HORRY SC-
900 PM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HORRY...MARION...
NORTHERN FLORENCE...DARLINGTON...DILLON...MARLBORO AND SOUTHWESTERN
ROBESON COUNTIES WILL EXPIRE AT 900 PM EST...
AT 854 PM EST...THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING
HAVE WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.
THE STORMS BETWEEN FLOYDALE AND KEMPER WILL REMAIN STRONG ENOUGH TO
PRODUCE 35 TO 45 MPH WIND GUSTS AS THEY MOVE TO THE EAST NORTHEAST
AT 50 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
TUESDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3449 8004 3451 7998 3449 7990 3454 7983
3460 7982 3462 7979 3469 7988 3477 7994
3481 7992 3481 7967 3464 7947 3464 7944
3436 7913 3378 7910 3416 8015 3421 8011
3435 8018 3431 8024 3437 8029
TIME...MOT...LOC 0157Z 269DEG 55KT 3428 7946
$$
DCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:25 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Feb 28, 6:25 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 625 PM EST MON FEB 28 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT TONIGHT THAT WILL USHER IN SOME COOL AIR TUESDAY AND WEDNESDAY. HIGH PRESSURE WILL BE CENTERED OVER THE NORTHEAST AND RIDGE INTO THE CAROLINAS INTO THE WEEKEND. A STRONG UPPER LEVEL STORM AND COLD FRONT MAY AFFECT THE REGION BY SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM MONDAY...VERY BREEZY AND GUSTY THIS AFTERNOON IN THE TIGHT GRADIENT PRECEDING A STRONG COLD FRONT. OBSERVATIONS SHOWING THAT SWLY WINDS OF 20 TO 25 KTS WITH GUSTS TO 35 KTS ARE COMMON ACROSS THE FORECAST AREA. STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS AS THE FRONT APPROACHES AND AS THE CORE OF AN 850MB JET DROPS CLOSER TO THE EASTERN CAROLINAS. COMPOSITE RADAR LOOPS AND LIGHTNING PLOTS SHOW ABUNDANT CONVECTION IS ACCOMPANYING THE FRONT AS IT MOVES ACROSS THE APPALACHIANS. SPC HAS BLANKETED THE AREA IN ADVANCE OF THE FRONT WITH SVR WATCHES AND ALSO HAS US IN A SLIGHT RISK AREA FOR SEVERE WEATHER WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS. SOUNDING ANALYSIS SHOWS MORE INSTABILITY THAN PREVIOUS EVENTS. 850 MB WINDS IN THE 40 TO 50 KT RANGE DURING THIS EVENT...SO THE POTENTIAL EXISTS FOR DAMAGING WIND GUSTS BEING BROUGHT DOWN IN STRONG CONVECTION. FORTUNATELY FOR THE IMMEDIATE COASTAL AREAS...THE MARINE INFLUENCE NEAR THE COOL COASTAL WATERS WILL ACT TO DAMPEN STRONG CONVECTION. INLAND LOCATIONS WILL HAVE MORE FAVORABLE CONDITIONS FOR STRONG CONVECTION. SWEET SPOT FOR STRONGEST CONVECTION WILL BE BETWEEN 10 PM AND 1 AM TONIGHT AS THE FRONT SWEEPS FROM NW TO SE. FRONT WILL BE OFFSHORE WELL BEFORE DAYBREAK. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...THE HIGHLIGHT OF THE SHORT TERM PERIOD WILL BE THE COOL TEMPERATURES. CLOUDS AND PERHAPS AN ISOLATED LINGERING SHOWER MAY STILL BE AFFECTING THE COAST TUESDAY MORNING BUT BOTH WILL QUICKLY EXIT OFFSHORE AS A SHORTWAVE CUTS ACROSS THE REGION IN LOW AMPLITUDE MID LEVEL FLOW. IMPRESSIVE SURFACE PRESSURE RISES IN THE CAA REGIME THAT FOLLOWS BUT GRADIENT QUICKLY MOVES OFFSHORE AS WELL...PREVENTING FROM MUCH OF A GUSTY WIND FROM DEVELOPING. AFTERNOON HIGHS IN THE UPPER 50S TO LOW 60S. CONTINUED CAA AND LIGHT WINDS WILL ALLOW TUESDAY NIGHT LOWS TO PLUMMET INTO THE LOWER 30S EXCEPT FOR ALONG THE IMMEDIATE COAST. COLD ADVECTION ALMOST SHUTS DOWN ON WEDNESDAY BUT OVERALL THE AFTERNOON WILL END UP A FEW DEGREES WARMER...LIKELY DUE TO SOLAR INSOLATION. A SECONDARY HIGH STARTS TO BUILD IN FROM THE NORTH WEDNESDAY NIGHT BRINGING A MORE ACTIVE BREEZE AS COMPARED TO TUESDAY NIGHT. THIS KEEPS LOWS FROM GETTING AS CHILLY AND MOST PLACES WILL BE WITHIN A FEW DEGREES EITHER SIDE OF 40. && .LONG TERM /THURSDAY THROUGH MONDAY/... EMPHASIS ON THE EXTENDED CONTINUES TO BE NEAR THE END OF THE PERIOD WHEN A SIGNIFICANT SHORTWAVE TRAVERSING THE COUNTRY MOVES ACROSS THE SOUTHEAST. HPC IS FAVORING A SOLUTION THE ECMWF OPERATIONAL AND HAVE FOLLOWED THESE DETAILS FOR THE MOST PART. HIGHEST POPS WITH THIS SYSTEM OCCUR SUNDAY FROM WEST TO EAST. FOR THURSDAY THROUGH SATURDAY...HEIGHT FALLS IN THE CENTRAL U.S. STRENGTHEN THE RIDGE DOWNSTREAM AND SURFACE HIGH PRESSURE ACROSS OUR AREA. THE ONLY POPS FOR THIS TIME OCCUR FRIDAY AS THEY SNEAK IN FROM THE WEST VIA WEAK UPSLOPE FLOW AND CONVECTION. TEMPERATURES WILL BE NEAR CLIMATOLOGY THURSDAY AND FRIDAY AS MODEL GUIDANCE CONTINUES TO COOL ACROSS THE BOARD. FOR THE WEEKEND TEMPERATURES INCREASE MARKEDLY AS THE WEDGE BREAKS WITH THE APPROACHING SYSTEM. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 00Z...MODERATE CONFIDENCE FORECAST OVERNIGHT DUE TO TIMING OF FROPA AND ASSOCIATED RESTRICTIONS IN CONVECTION. GUSTY WINDS CONTINUE THIS EVE AHEAD OF STRONG COLD FRONT MAKING ITS WAY ACROSS THE UPSTATE CAROLINAS. SW WINDS AROUND 15 KTS...GUSTING 25 TO 30 KTS...WILL CONTINUE AS PG REMAINS PINCHED AHEAD OF THE BOUNDARY. WITH WIND VECTOR NEARLY IDEAL FOR SEA FOG/STRATUS AT CRE HAVE INTRODUCED TEMPO IFR VSBYS THERE FOR THE FIRST SEVERAL HOURS OF THIS TAF VALID PERIOD. WITH TD/S ONLY MARGINALLY ABOVE OCEAN TEMPS...AND ONLY A FEW HOURS RESIDENCE TIME BEFORE FROPA...DO NOT ATTM BELIEVE VERY DENSE FOG WILL INVADE CRE...BUT WILL MONITOR CLOSELY FOR POSSIBLE AMD/S. MYR WILL LIKELY AVOID SEA FOG DUE TO THE WIND DIRECTION. AS FRONT APPROACHES TONIGHT...WINDS WILL VEER MORE TO THE WEST PUSHING ANY SEA FOG OFFSHORE AND ENDING THE THREAT FOR IFR VSBYS. CONCERN THEN BECOMES APPROACHING FRONT AND ASSOCIATED CONVECTION. SQUALL LINE CURRENTLY JUST AHEAD OF COLD FRONT WILL RAPIDLY PUSH EASTWARD THROUGH THE CWA...DURING ROUGHLY THE 02Z TO 08Z TIMEFRAME. BEST OMEGA IS ACROSS INLAND ZONES SO HAVE INCLUDED -TSRA AT LBT/FLO...WITH +SHRA AND CB AT THE COAST. IFR VSBYS ARE LIKELY IN HEAVIER RAIN. HAVE NOT MENTIONED PRECIP INDUCED IFR CIGS BASED OFF UPSTREAM OBS...BUT IN ANY HEAVIER SHOWER OR TSTM A BRIEF IFR CIG IS POSSIBLE. POST FRONTAL STRATUS BEHIND THE FRONT WILL OCCUR AS WELL...WITH THE HEIGHT DEPENDENT ON HOW SATURATED THE LOW LEVELS CAN REMAIN AS DRY AIR WORKS IN QUICKLY TO THE SURFACE. FOR NOW HAVE MVFR AND WILL UPDATE WITH LATER ISSUANCES AS FROPA OCCURS. WINDS WILL REMAIN STRONG BEHIND THE FRONT...VEERING TO THE NORTH AND GUSTING TO 20 KTS OR MORE. VFR WILL DEVELOP EARLY ON TUESDAY WITH SKC DURING THE AFTN AND WINDS REMAINING STRONG THROUGH THE END OF THIS VALID PERIOD. EXTENDED OUTLOOK...VFR. && .MARINE... NEAR TERM... AS OF 3 PM MONDAY...DANGEROUS BOATING CONDITIONS WILL CONTINUE THROUGH THE NEAR TERM WITH A SMALL CRAFT ADVISORY IN EFFECT THOUGH THE PERIOD. SEAS HAVE BEEN GRADUALLY BUILDING THROUGH THE DAYLIGHT HOURS AND ARE NOW IN THE 3 TO 5 FT RANGE ACCORDING TO BUOY OBS...WITH SW WINDS OF 15 TO 20 KTS. WINDS WILL INCREASE FURTHER...TO 20 TO 25 KTS AS A STRONG COLD FRONT APPROACHES FROM THE NW. SEAS WILL BUILD TO 5 TO 7 FT BY THIS EVENING. WINDS WILL SHIFT TO THE NW AS THE FRONT MOVES ACROSS THE WATERS IN THE EARLY MORNING HOURS BEFORE SUNRISE. OFFSHORE TRAJECTORY OF THE WINDS WILL ALLOW NEAR SHORE SEAS TO DROP BY A COUPLE OF FEET BY DAYBREAK. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...STRONGEST WINDS AT THE START OF THE PERIOD. VIGOROUS PRESSURE RISES UNDERWAY IN COLD AIR ADVECTION REGIME BEHIND COLD FRONT QUICKLY MOVING OFF THE COAST. STRONG SMALL CRAFT ADVISORY IN EFFECT AND OCCASIONAL GUSTS TO GALE FORCE EXPECTED. WINDS WILL BE OFFSHORE CAUSING QUITE A NEARSHORE VS OFFSHORE SPECTRUM OF WAVE HEIGHTS. THE ADVISORY MAY HAVE TO BE EXTENDED A FEW ADDITIONAL HOURS OVER NORTHERN ZONES AS THE 6 FT SEAS HANG ON LONGER. MUCH MORE BENIGN CONDITIONS WILL SET IN BY TUESDAY NIGHT AS THE HIGH BUILDS IN...PUSHING THE PINCHED GRADIENT FURTHER OFF THE COAST AND OUTSIDE OF THE FORECAST ZONES. THIS HIGH WILL INITIALLY BE SITTING OVER THE AREA ON MONDAY BRINGING A LIGHT NORTHEASTERLY WIND. LATER IN THE DAY A WEAK FRONT WILL MOVE THROUGH AND VEER THE WIND DIRECTION. ANOTHER HIGH STARTS BUILDING IN FROM THE NORTH WEDNESDAY NIGHT TURNING THE WINDS TO A NORTHERLY DIRECTION AND BRINGING ABOUT A CATEGORY WORTH OF WIND SPEED INCREASE. LONG TERM MARINE...NE FLOW WILL CONTINUE FOR MOST OF THE PERIOD AS HIGH PRESSURE REMAINS CENTERED ACROSS MAINE. ALMOST IMPOSSIBLE TO TIME ANY NUMBER OF SURGES ASSOCIATED WITH THIS TYPE OF SETUP SO LOWER CONFIDENCE IN WIND SPEEDS. IN GENERAL HOWEVER SPEEDS WILL BE A KNOT OR TWO EITHER SIDE OF 15 KNOTS WITH THE HIGHER SPEEDS EARLIER. SEAS WILL INCREASE QUICKLY WITH THE LONGEVITY OF THE FETCH FROM 2-4 FEET EARLY TO 6-8 FEET FRIDAY. AS THE FLOW WEAKENS AND CHANGES LATER SATURDAY...SEAS WILL DROP BELOW SMALL CRAFT CRITERIA. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR AMZ250-252-254-256. && NEAR TERM...REK SHORT TERM...MBB LONG TERM...SHK AVIATION...JDW
Hazardous weather outlook, Feb 28, 2:49 PM EST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 249 PM EST MON FEB 28 2011 AMZ250-252-254-256-012000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 249 PM EST MON FEB 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-012000- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 249 PM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN APPROACHING STRONG COLD FRONT WILL BRING INCREASING SOUTHWEST WINDS TODAY. WINDS OF 20 TO 30 MPH CAN BE EXPECTED...WITH GUSTS AS HIGH AS 40 MPH FROM THE SOUTHWEST THIS AFTERNOON AND EVENING. THERE IS ALSO THE SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT...WITH THE PRIMARY THREAT BEING FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:02 PM EST | Special Marine Warning | ILM | 37 min | |
| Feb 28, 8:22 PM EST | Special Weather Statement | ILM | Bladen, Columbus, Robeson | 53 min |
| Feb 28, 9:03 PM EST | Special Weather Statement | ILM | Bladen, Columbus, Pender | 57 min |
| Feb 28, 9:15 PM EST | Severe Thunderstorm Warning | ILM | Pender | 30 min |
| Feb 28, 9:54 PM EST | Special Weather Statement | ILM | New Hanover | 36 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.